Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 2, 2007, 9:22 PM MDT for Navajo County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2007, 9:22 PM MDT (03:22 UTC)
- Expired
- Sep 2, 2007, 9:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:30 PM MDT, 5 hours 52 minutes earlier.
Area forecast discussion, Sep 2, 3:30 PM MDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SUN SEP 02 2007 .SYNOPSIS...HIGH PRESSURE AND MONSOON MOISTURE WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO NORTHERN ARIZONA OVER THE NEXT WEEK. OTHERWISE...ABOVE NORMAL TEMPERATURES WILL CONTINUE UNTIL MONDAY THEN LOWER TO NEAR NORMAL LEVELS BY WEDNESDAY OR THURSDAY AS HIGH PRESSURE WEAKENS AND INCREASING MOISTURE MOVES IN FROM THE SOUTH. && .DISCUSSION...THE AXIS OF AN ELONGATED...DEEP LAYER RIDGE STRETCHED FROM SOUTHERN CALIFORNIA TO SOUTHERN UTAH THIS AFTERNOON. AS A RESULT...NORTHERN ARIZONA REMAINED UNDER NORTH TO NORTHEAST FLOW ALOFT. ISOLATED STORMS HAD DEVELOPED ACROSS THE MOGOLLON RIM AND WERE BEGINNING TO MOVE SOUTHWARD DURING THE MID AFTERNOON HOURS. THERE IS PLENTY OF MOISTURE TO THE SOUTH OF THE MOGOLLON RIM AND ISOLATED STORMS THAT PUSH SOUTHWARD INTO YAVAPAI OR GILA COUNTIES WILL HAVE THE POTENTIAL TO BECOME SEVERE. DUE TO THE DEEP AND HOT BOUNDARY LAYER...WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MOST LIKELY THREAT WITH THE STRONGEST STORMS. FOR TONIGHT...WITH NORTHEAST FLOW...OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN COLORADO COULD MOVE ACROSS NORTHEAST ARIZONA WITH ISOLATED STORMS POSSIBLE TONIGHT. AS A RESULT WILL BE CARRYING OVERNIGHT POPS SOMEWHAT HIGHER THAN CLIMATOLOGICAL VALUES. FOR MONDAY AND TUESDAY...NOT MUCH CHANGE IN THE PATTERN AS THE CURRENT DEEP-LAYER HIGH PRESSURE SYSTEM WOBBLES AROUND THE SAME GENERAL AREA. THE POTENTIAL FOR STRONG THUNDERSTORMS TO MOVE SOUTHWARD OFF THE RIM AND INTO THE LOWER DESERTS WILL CONTINUE. NORTHEAST FLOW WILL CONTINUE TO DIRECT NIGHTTIME OUTFLOW BOUNDARIES INTO NORTHEAST ARIZONA WITH A THREAT FOR NOCTURNAL THUNDERSTORMS. FOR THE REMAINDER OF THE WEEK...THE PATTERN BECOMES COMPLICATED. MOISTURE WILL LINGER OVER ARIZONA WITH AN INTRIGUING INTERACTION BETWEEN THE CURRENT HIGH PRESSURE SYSTEM...A TROUGH FROM THE NORTH AND THE POTENTIAL INPUT OF DEEP MOISTURE FROM THE TROPICS. THE NET RESULT WILL BE THAT THE CHANCE OF SHOWERS AND STORMS WILL CONTINUE THROUGH THE END OF THE WEEK WITH THE POTENTIAL FOR SOME VERY WET DAYS LATE IN THE WEEK. MCCOLLUM && .AVIATION...FOR THE 00Z PACKAGE...WIDELY SCATTERED RAINSHOWERS AND THUNDERSTORMS WHICH FORMED OVER HIGHER TERRAIN EARLIER TODAY WILL CONTINUE TO DRIFT SOUTHWESTWARD. EXPECT ONLY ISOLATED MVFR CONDITIONS ASSOCIATED WITH THE STRONGER STORMS. CONVECTION SHOULD WIND DOWN AFTER 03Z. RESIDUAL CLOUDINESS WILL DISSIPATE GRADUALLY THROUGH THE NIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. HOWARD && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 2, 11:00 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN SEP 2 2007 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN SEP 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS. BY THIS AFTERNOON NORTHEAST FLOW ALOFT WILL PUSH THUNDERSTORMS THAT FORM OVER THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD INTO GILA AND YAVAPAI COUNTIES. THE POTENTIAL IS FOR ISOLATED STRONG STORMS TO PRODUCE WIND GUSTS OF 60 MPH WITH LOCAL RAINFALL ACCUMULATIONS IN EXCESS OF 2 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM WEDNESDAY THROUGH THE END OF THE WEEK...A COMPLICATED INTERACTION BETWEEN MOISTURE FROM THE SOUTH AND A LOW PRESSURE SYSTEM TO THE NORTH COULD RESULT IN SOME VERY WET DAYS. STAY TUNED FOR DEVELOPMENTS CONCERNING THE END OF THE WEEK SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 2, 7:12 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
612 PM MST SUN SEP 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SELIGMAN 35.33N 112.88W
09/02/2007 YAVAPAI AZ CO-OP OBSERVER
TREE UPROOTED AND POWER POLE BROKEN. WINDOW BROKEN OUT OF
GROCERY STORE.
&&
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:52 AM MDT | Flash Flood Warning | FGZ | Coconino | 113 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.